| Catalog Number |
309.450 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 309.450, lot# l168292.Manufacturing location: (b)(4), manufacturing date: oct 24, 2016.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that a hollow reamer fell apart when trying to get its part untwisted.The facility had a difficult time attempting to pull the reamer apart to put it into the set on (b)(6) 2016.The spare reamer tube would not separate from the hollow reamer.They contacted the sales consultant who made an attempt to get the reamer apart.While twisting the components the reamer fell apart.When the reamer was finally disassembled, the centering pin broke.There was no case or patient involvement.This report is for one (1) hollow reamer.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
A product development investigation was performed.The returned reamer tube (309.480) is in good condition.The reamer tube is able to mate with the hollow reamer coupling piece (309.450) appropriately and does not become stuck.The outer threads on the coupling piece are in good condition with no issues noted.The centering pin (309.470) is broken at the threaded end of the device.The threaded portion of the centering pin is retained inside the hollow reamer coupling piece.The centering pin and coupling piece have surface wear which does not impact functionality.A visual inspection, drawing review and device history record (dhr) review were performed as part of this investigation.The complaint regarding the broken centering pin is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The complaint regarding the hollow reamer and spare reamer becoming stuck is not confirmed and was unable to be replicated.The returned products are part of the screw removal set technique guide.The drawings were reviewed during investigation.The design history was not found to impact the complaint condition.The returned screw removal parts are specifically designed to be able to remove screws which are stuck and require more torque that usual to remove, or screws which are damaged preventing them from being removed as usual.The nature of screw removal can expose the screw removal parts to excessive torques and off axis forces.No definitive root cause was able to be determined.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.